Excessive saliva production or hypersalivation can occur due to two reasons. It occurs due to an increased saliva production and due to reduced swallowing of saliva. Saliva overproduction can occur due to many causes like oral and throat infections, oral ulcers, acid reflux, excess starch consumption, due to a side effect of medication like Clonazepam, Pilocarpine, Ketamine, a toxin exposure, and serotonin syndrome.
Decreased swallowing can occur due to throat pain caused by the infection, tonsillitis, and nerve damage. You should consult an oral physician and get evaluated. A thorough checkup will help in confirming the cause and treatment of the cause will solve the problem. As of now, you can use mouthwash frequently and brushing the teeth has a drying effect in the mouth.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
You may be suffering from acid reflux, sinusitis, or other upper respiratory tract infections which may give you hypersalivation ... If you have stomach pain or heartburn take Omeprazole to reduce acid Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.